MAUDE Adverse Event Report: VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM

VERYAN MEDICAL LTD BIOMIMICS 3D VASCULAR STENT SYSTEM
Model Number 144700-05
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Restenosis (4576)
Date of Event 09/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is related to mdr number 3011632150-2022-00095.A detailed review of the device history record associated with this lot revealed no issues that are deemed related to this complaint.The investigation is on going and as soon as any additional information is made available or the investigation is concluded a follow-up supplemental report will be submitted.
 
Event or Problem Description
This report is related to mdr number 3011632150-2022-00095.The patient was enrolled in the mimics 3d post market observational us registry study on the (b)(6) 2021.The patient was treated with two biomimics 3d (bm3d) stents ( one stent (the subject of this report) was a 5.0 x 150mm stent and the other was a 6.0 x 150mm stent ) to treat a restenotic lesion of the sfa middle third to proximal popliteal artery in the left leg.An antegrade approach was used and the target lesion was prepared using pre-dilation with percutaneous transluminal angioplasty (pta) balloon and atherectomy.The stent was post dilated with pta and also with a drug coated/drug eluting balloon.On the (b)(6) 2022 a restenosis of the treated vessel occurred which was reported as possibly related to the device and target lesion related.It led to intervention on the target lesion which included drug coated balloon/drug eluting balloon and pta angioplasty as well as atherectomy and shockwave therapy.On the same day a type i single strut stent fracture of the implanted 5.0 x 150mm bm3d stent was identified.The distal portion was fractured and the fracture was located in a region of overlap with another stent.The fracture was identified on x-ray prior to any of the interventions described above.No other stent was deployed after the fracture was identified.The restenosis event has been resolved and there is 0% stenosis and improved flow reported by the physician.The restenosis and fracture are reported as resolved/recovered.The devices remain implanted.
 
Event or Problem Description
This is related to mdr number 3011632150-2022-00095.The patient was enrolled in the mimics 3d post market observational us registry study on the (b)(6) 2021.The patient was treated with two biomimics 3d (bm3d) stents ( one stent (the subject of this report) was a 5.0 x 150mm stent and the other was a 6.0 x 150mm stent ) to treat a restenotic lesion of the sfa middle third to proximal popliteal artery in the left leg.An antegrade approach was used and the target lesion was prepared using pre-dilation with percutaneous transluminal angioplasty (pta) balloon and atherectomy.The stent was post-dilated with pta and also with a drug coated/drug eluting balloon.On the 12-sept-22 a restenosis of the treated vessel occurred which was reported as possibly related to the device and target lesion related.It led to intervention on the target lesion which included drug coated balloon/drug eluting balloon and pta as well as atherectomy and shockwave therapy.On the same day a type i single strut stent fracture of the implanted 5.0 x 150mm bm3d stent was identified.The reported region of stent fracture was point of stent overlap with the second 6.0 x 150mm bm3d stent in the distal sfa to proximal popliteal artery.Following this, the physician performed reintervention treatment with atherectomy and multiple balloon angioplasty.The fracture was identified on x-ray prior to any of the interventions described above.No other stent was deployed after the fracture was identified.The restenosis event has been resolved and there is 0% stenosis and improved flow reported by the physician.The restenosis and fracture are reported as resolved/recovered.The devices remain implanted.
 
Additional Manufacturer Narrative
This is related to mdr number 3011632150-2022-00095.The investigation on this complaint has been finalised.A detailed review of all the lot history records relating to the relevant stent and delivery system lots identified no issues that were deemed related to the complaint investigation.The reported device was not returned as it remains implanted.Angiographic images were provided from the site for review.The first image showed the target vessel where the complaint stent was placed in an overlap with a 6.0 x 150 mm biomimics 3d (bm3d) stent.Calcification and occlusion can be seen throughout the target vessel from the mid sfa to the popliteal artery.A stent is shown in the proximal sfa which was implanted on (b)(6) 2021.It is unknown if this stent is another bm3d stent, or a competitor.The second image showed the bm3d stents deployed successfully with a balloon angioplasty device in place for post-dilation.The area of overlap between the 5.0 x 150mm bm3d stent and the 6.0 x 150mm bm3d stent is shown and it is at this point of overlap where the stent fracture was reported as being located.The stents were successfully deployed, without the presence of stent pattern distortion or stent elongation/foreshortening.The third image shows the complaint device fifteen (15) months after the initial deployment.In this image, a balloon angioplasty is at maximum inflation, which shows the degree of restenosis in the target lesion.No images were supplied of the treated segments prior to the balloon dilation image that was provided in the third image.The fourth image shows the portion of the complaint stent in which a single strut fracture was reported in the area of overlap with a second bm3d stent below it.The images of this area are only in a singular plane.No issues could be found with the complaint stent from the images that were provided.No stent pattern distortion, or stent fracture can be identified.Based on the angiographic images received; there is no evidence of a stent fracture in this case.It should be noted that the images of the reported region of stent fracture are only in a singular plane, and the quality of the returned images does not allow for single strut fractures to be identified.The complaint was categorised as "no issues found" and therefore the cause category assigned was also "no issues found".Sections b.5.,h.6.And h.10, have been updated based on the conclusions of the investigation.
 
Event or Problem Description
This is related to mdr number 3011632150-2022-00095.The patient was enrolled in the mimics 3d post market observational us registry study on the 16-jun-21.The patient was treated with two biomimics 3d (bm3d) stents (one stent (the subject of this report) was a 5.0 x 150mm stent and the other was a 6.0 x 150mm stent) to treat a restenotic lesion of the sfa middle third to proximal popliteal artery in the left leg.An antegrade approach was used and the target lesion was prepared using pre-dilation with percutaneous transluminal angioplasty (pta) balloon and atherectomy.The stent was post-dilated with pta and also with a drug coated/drug eluting balloon.On the (b)(6) 2022 a restenosis of the treated segment (target lesion) occurred which was reported as possibly related to the device and target lesion related.It led to intervention on the target lesion which included drug coated balloon/drug eluting balloon and pta as well as atherectomy and shockwave therapy on the common femoral to posterior tibial ostial segment.The intervention was reported as a target lesion/vessel revascularisation (tlr/tvr).On the same day a type i single strut stent fracture of the implanted 5.0 x 150mm bm3d stent was identified.The reported region of stent fracture was point of stent overlap with the second 6.0 x 150mm bm3d stent in the distal sfa to proximal popliteal artery.Following this, the physician performed reintervention treatment with atherectomy and multiple balloon angioplasty.The fracture was identified on x-ray prior to any of the interventions described above.The stent fracture was confirmed by the site via angiography.A balloon angioplasty was completed to fix the fracture.No other stent was deployed after the fracture was identified.The restenosis event has been resolved and there is 0% stenosis and improved flow reported by the physician.The restenosis and fracture are reported as resolved/recovered.The devices remain implanted.
 
Additional Manufacturer Narrative
This is related to mdr number 3011632150-2022-00095.The investigation on this complaint has been finalised.A detailed review of all the lot history records relating to the relevant stent and delivery system lots identified no issues that were deemed related to the complaint investigation.The reported device was not returned as it remains implanted.Angiographic images were provided from the site for review.The first image showed the target vessel where the complaint stent was placed in an overlap with a 6.0 x 150 mm biomimics 3d (bm3d) stent.Calcification and occlusion can be seen throughout the target vessel from the mid sfa to the popliteal artery.A stent is shown in the proximal sfa which was implanted on (b)(6) 2021.It is unknown if this stent is another bm3d stent, or a competitor.The second image showed the bm3d stents deployed successfully with a balloon angioplasty device in place for post-dilation.The area of overlap between the 5.0 x 150mm bm3d stent and the 6.0 x 150mm bm3d stent is shown and it is at this point of overlap where the stent fracture was reported as being located.The stents were successfully deployed, without the presence of stent pattern distortion or stent elongation/foreshortening.The third image shows the complaint device fifteen (15) months after the initial deployment.In this image, a balloon angioplasty is at maximum inflation, which shows the degree of restenosis in the target lesion.No images were supplied of the treated segments prior to the balloon dilation image that was provided in the third image.The fourth image shows the portion of the complaint stent in which a single strut fracture was reported in the area of overlap with a second bm3d stent below it.The images of this area are only in a singular plane.No issues could be found with the complaint stent from the images that were provided.No stent pattern distortion, or stent fracture can be identified.Based on the angiographic images received; there is no evidence of a stent fracture in this case.It should be noted that the images of the reported region of stent fracture are only in a singular plane, and the quality of the returned images does not allow for single strut fractures to be identified.The complaint was categorised as "no issues found" and therefore the cause category assigned was also "no issues found".Sections b.5., g.6., and h.10 have been updated.

Brand Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Common Device Name
BIOMIMICS 3D VASCULAR STENT SYSTEM
Manufacturer (Section D)
VERYAN MEDICAL LTD
unit 11 galway technology park
parkmore road
galway city, H91 V E0H
EI  H91 VE0H
Manufacturer Contact
alan mcdonagh
unit 11 galway technology park
parkmore road
galway city, H91 V-E0H
EI   H91 VE0H
MDR Report Key15572934
Report Number3011632150-2022-00094
Device Sequence Number12301627
Product Code NIP
UDI-Device Identifier05391526850503
UDI-Public(01)05391526850503(17)220424(11)200923(10)0000052818
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P180003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/24/2022
Device Model Number144700-05
Device Catalogue Number144700-05
Device Lot Number0000052818
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2022
Supplement Date Received by Manufacturer11/04/2022
06/16/2023
Initial Report FDA Received Date10/10/2022
Supplement Report FDA Received Date11/30/2022
07/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASPIRIN; XARELTO
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale
Patient Weight60 KG
Patient EthnicityHispanic